Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1964, Volume 32, Issue 4

Equilibrium among Spatially Separated Markets: A Reformulation<510:EASSMA>2.0.CO;2-I
p. 510-524

G. G. Judge, T. Takayama

This paper reformulates the Samuelson model concerning competitive equilibrium among spatially separated markets. Assuming the existence of linear regional demand and supply relations, the problem of interconnected competitive markets is converted into a quadratic programming problem and a computational algorithm is specified which may be used to obtain directly and efficiently the optimum solution. The existence, uniqueness, and regularity of the solution are discussed, and an example is given to indicate the structure of the programming tableau.

Log In To View Full Content

Journal News